MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant of the lens is planned but not yet conducted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxr00 26.5 diopter intraocular lens (iol) is scheduled to be explanted from a patient's right eye due to a missed refraction.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learned that the lens was explanted on (b)(6) 2017 and replaced with a the same model lens with a lower diopter size (24.5).There was no patient injury reported and patient is doing well.Age/date of birth: (b)(6).Gender/sex: female.If explanted, give date: (b)(6) 2017.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 07/24/2017.Device returned to manufacturer?: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6616948
Report Number9614546-2017-00504
Device Sequence Number10959631
Product Code POE
UDI-Device Identifier05050474579224
UDI-Public(01)05050474579224(17)211130
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer06/15/2017
08/08/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/10/2017
08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;